Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 79, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 21, 2008, 5:24 PM EDT for Sampson County, North Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2008, 5:24 PM EDT (21:24 UTC)
- Expired
- Apr 21, 2008, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 5:50 PM EDT | HAIL 0.75 | 6 Sse Turkey, NC | PENNY SIZE HAIL REPORTD NEAR THE SAMPSON DUPLIN COUNTY LINE ON CORNWALLIS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 212124
SVRRAH
NCC163-212200-
/O.NEW.KRAH.SV.W.0079.080421T2124Z-080421T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT MON APR 21 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER TURKEY...OR 5 MILES SOUTHWEST OF WARSAW...
MOVING SOUTH AT 7 MPH. PENNY SIZED HAIL IS LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN SAMPSON COUNTY
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. HAIL OF
THIS SIZE MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.
LAT...LON 3483 7827 3490 7830 3490 7831 3491 7831
3497 7833 3503 7835 3505 7814 3488 7814
TIME...MOT...LOC 2124Z 351DEG 6KT 3496 7817
$$
772 follow-up statements
000
WWUS52 KRAH 212149
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
547 PM EDT MON APR 21 2008
NCC163-212200-
/O.CON.KRAH.SV.W.0079.000000T0000Z-080421T2200Z/
SAMPSON NC-
547 PM EDT MON APR 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL SAMPSON COUNTY...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
TURKEY...MOVING TO THE SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF EAST CENTRAL SAMPSON COUNTY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3483 7827 3490 7830 3490 7831 3491 7831
3497 7833 3503 7835 3505 7814 3488 7814
TIME...MOT...LOC 2147Z 351DEG 6KT 3492 7816
$$
BSD000
WWUS52 KRAH 212200
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT MON APR 21 2008
NCC163-212208-
/O.EXP.KRAH.SV.W.0079.000000T0000Z-080421T2200Z/
SAMPSON NC-
558 PM EDT MON APR 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAMPSON COUNTY
EXPIRES AT 600 PM EDT...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED TO BELOW
SEVERE LIMITS. THEREFORE... THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3483 7827 3490 7830 3490 7831 3491 7831
3497 7833 3503 7835 3505 7814 3488 7814
TIME...MOT...LOC 2158Z 351DEG 6KT 3490 7816
$$
BSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:30 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 21, 2:30 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT MON APR 21 2008 .SYNOPSIS... AN UPPER LOW WILL DRIFT SOUTHEAST AND OFF THE NC COAST TONIGHT. MOIST EASTERLY FLOW OFF OF THE ATLANTIC WILL PERSIST OVER OUR AREA THROUGH WEDNESDAY MORNING. THEN DEEP LAYER RIDGING AND DRIER CONDITIONS WILL PREVAIL THROUGH THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1200 PM MONDAY... SFC ANALYSIS EARLY THIS AFTERNOON SHOWS A BAGGY...ELONGATED SFC LOW ALONG THE SOUTHEAST COAST. DEWPOINTS ACROSS CENTRAL NC RANGED FROM THE UPPER 40S TO MID 50S. ALOFT...12Z RAOB ANALYSIS SHOWED AN IMPRESSIVE UPPER LOW CENTERED DIRECTLY OVER CENTRAL NC. THE FREEZING LEVEL OFF OF THE 12Z GSO SOUNDING WAS AROUND 6 KFT...WITH A SLIGHTLY LOWER WBZ. TODAY: SENSIBLE WEATHER ACROSS THE AREA TODAY WILL BE DRIVEN BY THE IMPRESSIVE UPPER LOW CENTERED OVER CENTRAL NC. LOOKING AT THE PRECIP DISTRIBUTION RELATIVE TO THE UPPER LOW YESTERDAY...EXPECT THE BEST CHANCE FOR PRECIP TO BE ON THE EASTERN SIDE OF THE UPPER LOW...OR ALONG/EAST OF INTERSTATE 95. HOWEVER...CONVECTIVE BANDS THAT FORM IN THE COASTAL PLAIN AND ALONG THE COAST WILL LIKELY WRAP CYCLONICALLY AROUND THE UPPER LOW BACK INTO CENTRAL NC FROM THE NORTH. THEREFORE...WILL CONTINUE THE PREVIOUS FORECAST SHOWING THE BEST POPS IN THE EAST/NE COASTAL PLAIN...WITH AT LEAST MID-CHANCE (40%) POPS ELSEWHERE TO ACCOUNT FOR PRECIP WRAPPING AROUND THE UPPER LOW BACK INTO THE AREA AND THE POSSIBILITY OF ISOLATED DIURNAL CONVECTION DEVELOPING UNDERNEATH THE LOW IN ASSOC/W STEEP MID-LEVEL LAPSE RATES / COLD TEMPS ALOFT. RAINFALL AMOUNTS WILL LIKELY VARY QUITE A BIT...FROM A TENTH TO A QUARTER OF AN INCH OR LESS IN GENERAL...TO ISOLATED AMOUNTS GREATER THAN AN INCH IN ASSOC/W ANY HEAVY CONVECTION AND/OR TRAINING CELLS...ALTHOUGH THE BEST CHANCE FOR HEAVY RAIN WILL LIKELY REMAIN OVER FAR NORTHEAST NC (IN VICINITY OF THE ALBEMARLE SOUND) AND SOUTHEAST VA. THE STORM PREDICTION CENTER DAY 1 SEVERE WEATHER OUTLOOK HAS EASTERN PORTIONS OF THE AREA OUTLINED IN A SEE TEXT. WITH STEEP LAPSE RATES AND COLD TEMPS ALOFT IN ASSOC/W THE CLOSED UPPER LOW...IN ADDITION TO SFC DEWPOINTS IN THE LOWER 50S AND ENOUGH SFC HEATING TO RAISE TEMPS INTO THE MID TO UPPER 60S...EXPECT A THREAT FOR ISOLATED THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE WITH A PRIMARY THREAT OF LARGE HAIL. BEST CHANCE FOR THUNDERSTORM ACTIVITY WILL BE IN THE SOUTHEAST COASTAL PLAIN...AND IN/NEAR LOCATIONS THAT RECEIVE MORE SUNSHINE THAN CLOUD COVER THIS AFTERNOON. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER SUNSET. TEMPERATURE FORECAST THIS AFTERNOON IS TOUGH...AND WILL PRIMARILY DEPEND ON THE AMOUNT OF SUNSHINE AVAILABLE AND WHERE RAINFALL OCCURS. WITH DEWPOINTS IN THE LOWER/MID 50S...LOCATIONS THAT RECEIVE RAINFALL WILL LIKELY WETBULB INTO THE MID/UPPER 50S. HIGH TEMPS ARE GENERALLY EXPECTED TO RANGE FROM THE LOWER 60S WHERE MORE CLOUD COVER AND SHOWERS ARE PRESENT...TO THE UPPER 60S TO NEAR 70F IN LOCATIONS WITH MORE ABUNDANT SUNSHINE. TONIGHT: WILL CONTINUE TO FORECAST MOSTLY CLOUDY OR OVERCAST SKIES WITH A CHANCE OF SHOWERS ACROSS ALL OF CENTRAL NC OVERNIGHT...WITH THE BEST CHANCE IN NORTHERN AND NE PORTIONS OF THE AREA AS THE UPPER LOW SINKS TO THE SOUTH/SE AND PRECIP CONTINUES TO WRAP CYCLONICALLY AROUND THE SYSTEM INTO CENTRAL NC. LOW TEMPS ARE EXPECTED TO BE FAIRLY HOMOGENEOUS IN THE LOWER/MID 50S. -VINCENT && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 1200 PM MONDAY... TUESDAY AND TUESDAY NIGHT: THE UPPER LOW IS PROGGED TO MOVE FURTHER OFFSHORE TO THE SOUTHEAST DURING THE DAY TUESDAY...AND MUCH OF THE ASSOCIATED PRECIP WILL ALSO MOVE OFFSHORE. HOWEVER...WITH CONTINUED EASTERLY FLOW OFF THE ATLANTIC...WIDESPREAD CLOUDINESS IS EXPECTED DURING THE DAY TUESDAY...AND SHOWER ACTIVITY WILL REMAIN POSSIBLE AS PRECIPITATION WRAPS CYCLONICALLY AROUND THE NORTHERN PERIPHERY OF THE UPPER LOW INTO THE EASTERN HALF OF THE STATE. THEREFORE...WILL KEEP CHANCE POPS IN THE EAST...TAPERING BACK TO SLIGHT CHANCE POPS IN THE WEST. WITH WIDESPREAD CLOUD COVER AND THICKNESSES SIMILAR TO TODAY...HIGH TEMPS ON TUESDAY ARE EXPECTED TO RANGE FROM THE MID TO UPPER 60S ACROSS CENTRAL NC. WITH MOIST NORTHEAST LOW LEVEL FLOW...EXPECT OVERCAST LOW STRATUS DEVELOPING AFTER SUNSET TUESDAY EVENING AND PERSISTING UNTIL AT LEAST SUNRISE WED MORNING. WITH SATURATION CONFINED TO THE VERY LOWEST LEVELS...DO NOT EXPECT MORE THAN ISOLATED PATCHES OF DRIZZLE...PRIMARILY IN NORTHEAST AREAS. LOW TEMPS SHOULD BE SIMILAR TO TONIGHT...IN THE LOWER/MID 50S. -VINCENT AS OF 130 PM MONDAY... WEDNESDAY AND WEDNESDAY NIGHT: THIS PERIOD WILL BE A TRANSITION TO MUCH DRIER DEEP LAYER MOISTURE... AS THE MOIST EASTERLY FLOW ON THE NORTHERN PERIPHERY OF THE EXITING DEEP LAYER LOW FINALLY MOVES OFFSHORE. THE MODELS CONTINUE TO GENERATE VERY LIGHT QPF OVER THE SOUTHEASTERN THIRD OF THE CWA ON WEDNESDAY... WHICH APPEARS TO BE IN RESPONSE TO A VERY WEAK MID LEVEL VORTICITY MAXIMA ROTATING AROUND THE NW SIDE OF THE DEPARTING UPPER LOW AND RESIDUAL ENE LOW LEVEL MOISTURE TRANSPORT... IN A PLUME OF DEPARTING 1 TO 1.25 INCH PRECIPITABLE WATERS. WHILE A LACK OF ANY DISCERNIBLE SURFACE TRIGGER SHOULD PRECLUDE SHOWER DEVELOPMENT WITHIN OUR CWA... ANY SHOWERS THAT DEVELOP ALONG THE COAST (WITH A POSSIBLE SFC TRIGGER BEING FRICTIONAL CONVERGENCE) WOULD MOVE SOUTHWESTWARD AND POTENTIALLY CLIP OUR SOUTHERN COASTAL PLAIN COUNTIES. WEAK MID LEVEL LAPSE RATES BELOW 6 C/KM SHOULD LIMIT COVERAGE AND INTENSITY HOWEVER. WILL ACCORDINGLY INTRODUCE JUST A SLIGHT CHANCE OF A SHOWER ROUGHLY ALONG AND SOUTHEAST OF A LINE FROM GOLDSBORO TO FAYETTEVILLE TO ACCOUNT FOR THIS POSSIBILITY. HIGH TEMPERATURES WITH A SMATTERING OF CUMULUS IN THE RESIDUALLY MOIST MARITIME FLOW REBOUND INTO THE 70 TO 75 DEGREE RANGE. THE CENTER OF THE SURFACE RIDGE WILL SETTLE OVER NC AND VA WEDNESDAY NIGHT AND RESULT IN CLEAR SKIES WITH LOWS 50 TO 55. EXPECT SOME FOG TO DEVELOP BY SUNRISE THURSDAY... POSSIBLY DENSE IN THE COASTAL PLAIN... GIVEN SFC DEWPOINTS STILL IN THE LOWER TO MIDDLE 50S FROM WEST TO EAST ACROSS THE FORECAST AREA. -MWS && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 130 PM MONDAY... THIS PERIOD WILL BE CHARACTERIZED BY AN AMPLIFYING RIDGE ALOFT AND RESULTANT SURFACE HIGH PRESSURE OVER THE EASTERN CONUS THROUGH FRIDAY. THE ONE FLY IN THE OINTMENT WILL BE A MID LEVEL TROUGH CURRENTLY OVER THE ROCKIES... WHICH IS FORECAST TO ROUND THE MEAN RIDGE DURING THE MIDDLE OF THE WEEK... AND AMPLIFY SOUTHEASTWARD TOWARD BERMUDA ON THE EASTERN PERIPHERY OF THE RIDGE. SUCH A SOLUTION WOULD PROPEL A BACKDOOR COLD FRONT SOUTHWESTWARD DOWN THE MID ATLANTIC COAST THURSDAY/THURSDAY NIGHT AND PERHAPS INTO EASTERN NC AND VA ON FRIDAY. HIGHS BOTH THURSDAY AND FRIDAY WITHIN A COUPLE DEGREES EITHER SIDE OF 80... SLIGHTLY WARMER FRIDAY WHEN LOW LEVEL THICKNESSES ARE FORECAST TO NEAR 1400 METERS OVER THE SOUTHERN AND WESTERN PIEDMONT. THE EXCEPTION MAY BE THE NORTHERN COASTAL PLAIN... WHERE THE PROXIMITY OF THE BACKDOOR COLD FRONT MAY RESULT IN HIGHS A COUPLE OF DEGREES COOLER THAN THOSE OF THURSDAY. LOWS IN THE MID 50S. SATURDAY THROUGH MONDAY: A BREAKDOWN OF THE EASTERN CONUS RIDGE IS EXPECTED DURING THIS PERIOD... AS A PROGRESSIVE LONGWAVE TROUGH APPROACHES FROM THE WEST. THE SPEED AND AMPLITUDE OF THE APPROACHING TROUGH ALOFT AND ATTENDANT SURFACE COLD FRONT ARE VERY MUCH IN QUESTION GIVEN LARGE OPERATIONAL AND ENSEMBLE MODEL SPREAD... SO WILL LEAN TOWARD THE HPC SOLUTION (A 50/50 BLEND OF THE 00Z/21ST ECMWF/NCEP MEAN). THAT SOLUTION WOULD BRING THE APPROACHING FRONT AND ASSOCIATED CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE MOUNTAINS AND FOOTHILLS SATURDAY NIGHT AND CENTRAL NC ON SUNDAY. ADDITIONAL SHORTWAVE ENERGY DIGGING DOWN THE WESTERN SIDE OF THE DEVELOPING MEAN EASTERN TROUGH COULD SPELL ANOTHER PERIOD OF SHOWERS AND STORMS ON MONDAY. HOWEVER... THE 00Z/21ST OPERATIONAL GFS AND ECMWF DEPICTIONS OF A DEEP CLOSED LOW OVER THE CENTRAL PLAINS AND OHIO VALLEY... RESPECTIVELY... HAVE LITTLE SUPPORT FROM THE NAEFS ENSEMBLE MEAN... AND ARE BOTH ACCORDINGLY DISCOUNTED AT THIS TIME. PREFER A SOLUTION OF A LOWER AMPLITUDE SHORTWAVE PROGRESSING THROUGH A BROAD EASTERN CONUS TROUGH... GIVEN ONLY MODEST AMPLIFICATION OF UPSTREAM RIDGING OVER WESTERN NOAM. WILL MAINTAIN A DRY FORECAST FOR MONDAY GIVEN THE UNCERTAINTY. TEMPERATURES 4 TO 8 DEGREES ABOVE THE 30 YEAR AVG AHEAD OF THE FRONT SATURDAY AND SATURDAY NIGHT... COOLING TO WITHIN A FEW DEGREES EITHER SIDE OF AVG SUNDAY THROUGH MONDAY. -MWS && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1200 PM MONDAY... AN UPPER LEVEL LOW OVER CENTRAL NORTH CAROLINA WILL DROP SOUTH SOUTHEAST AND REACH ATLANTIC WATERS BY THIS EVENING. EXPECT THE HEAVIEST SHOWER ACTIVITY TO BE LOCATED PRIMARILY ALONG/EAST OF INTERSTATE 95...HOWEVER...SOME PRECIP WILL LIKELY WRAP CYCLONICALLY AROUND THE UPPER LOW BACK INTO NORTHERN NC BY THIS AFTERNOON...WITH AN ADDITIONAL CHANCE OF ISOLATED DIURNAL CONVECTION ACROSS THE ENTIRE AREA GIVEN STEEP LAPSE RATES / COLD TEMPS ALOFT IN ASSOC/W THE UPPER LOW. THIS WILL MAKE FOR VARIABLE AVIATION CONDITIONS THIS AFTERNOON...RANGING FROM IFR IN SHOWER ACTIVITY AND LOW CEILINGS TO MVFR/VFR IN LOCATIONS WITH MORE ABUNDANT SUNSHINE AND WARMER TEMPS. EXPECT IFR (POSSIBLY LIFR) CEILINGS TO DEVELOP AFTER SUNSET THIS EVENING AS TEMPS DROP INTO THE LOWER/MID 50S WITH DEWPOINTS IN THE SAME RANGE. MORE MVFR AND IFR CONDITIONS IN STRATUS AND FOG ARE POSSIBLE AROUND DAYBREAK TUESDAY AND IN SCATTERED SHOWERS OR AREAS OF RAIN DURING THE DAY TUESDAY. IFR AND LIFR CEILINGS IN LOW STRATUS ARE LIKELY AGAIN ON TUESDAY NIGHT WITH A COOL/MOIST NORTHEAST FLOW. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL AS LOW PRESSURE MOVES FARTHER OFF THE COAST BY WEDNESDAY AND SURFACE HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTH. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...VINCENT SHORT TERM...VINCENT/MWS LONG TERM...MWS AVIATION...VINCENT
Hazardous weather outlook, Apr 21, 10:27 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1027 AM EDT MON APR 21 2008 NCZ021>023-038-039-073-074-083-220900- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 1027 AM EDT MON APR 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWER ACTIVITY IS EXPECTED TO MOVE INTO THE TRIAD AND WESTERN PIEDMONT THIS AFTERNOON. ALTHOUGH AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT...THE BEST CHANCE FOR THUNDERSTORMS WILL LIKELY REMAIN ALONG AND EAST OF HIGHWAY 1. GIVEN COLD TEMPERATURES ALOFT...ANY HEAVY SHOWER ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH SHOWERS AND THUNDERSTORMS THIS AFTERNOON. NCZ007>011-024>028-040>043-075>078-084>086-088-089-220900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1027 AM EDT MON APR 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF DAYTIME HEATING AND COLD TEMPERATURES ALOFT WILL ALLOW ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. ANY STORM THAT DEVELOPS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH ANY STORMS THAT DEVELOP THIS AFTERNOON. 21
In the hours before
Special weather statement, Apr 21, 3:17 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 317 PM EDT MON APR 21 2008 NCZ042-075>077-084>086-088-089-212130- JOHNSTON-MOORE-LEE-HARNETT-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...SOUTHERN PINES...SANFORD... LILLINGTON...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 317 PM EDT MON APR 21 2008 SCATTERED HEAVY SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE SMALL HAIL THROUGH THE REST OF THIS AFTERNOON. AT 315 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER SOUTH CENTRAL NORTH CAROLINA INCLUDING THE SANDHILLS AND SOUTHEAST PIEDMONT. THESE SHOWERS AND STORMS WERE MOVING TOWARD THE SOUTH AROUND 15 MPH. THESE STORMS WILL CONTINUE TO INTENSIFY QUICKLY... AND MAY DROP SMALL HAIL THE SIZE OF PEAS OR SMALL MARBLES... BEFORE RAPIDLY WEAKENING. LOCATIONS MOST LIKELY TO SEE A STRONG STORM INCLUDE... BUT ARE NOT LIMITED TO... PINEVIEW... TIMBERLAKE... WHISPERING PINES... SALEMBURG... FAYETTEVILLE... CEDAR CREEK... AND WAGRAM. IF YOU SEE THREATENING CLOUDS APPROACH... MOVE INDOORS IMMEDIATELY AND REMAIN IN A SAFE PLACE UNTIL THE STORM HAS PASSED. GIH
Local storm report, Apr 21, 4:30 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT MON APR 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 3 E NEWTON GROVE 35.25N 78.30W
04/21/2008 E1.00 INCH SAMPSON NC AMATEUR RADIO
&&
RFGLocal storm report, Apr 21, 4:33 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT MON APR 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 WSW FREMONT 35.52N 78.03W
04/21/2008 E0.75 INCH WAYNE NC TRAINED SPOTTER
&&
JFBSpecial weather statement, Apr 21, 4:57 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 457 PM EDT MON APR 21 2008 NCZ077-212130- HARNETT- 457 PM EDT MON APR 21 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN HARNETT COUNTY THROUGH 530 PM EDT... AT 457 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF LILLINGTON...MOVING SOUTHWEST AT 13 MPH. THE STRONG THUNDERSTORM WILL BE NEAR TIMBERLAKE AROUND 530 PM EDT. PEA SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. JFB
Local storm report, Apr 21, 5:13 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT MON APR 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 1 ESE BENSON 35.37N 78.54W
04/21/2008 E1.00 INCH JOHNSTON NC AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF HIGHWAY
50 AND MORGAN ROAD
&&
JFBSpecial weather statement, Apr 21, 5:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 516 PM EDT MON APR 21 2008 NCZ041-212145- WAKE- 516 PM EDT MON APR 21 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 545 PM EDT... AT 516 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF FUQUAY-VARINA...OR ABOUT 10 MILES SOUTH OF RALEIGH... MOVING SOUTHWEST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR FUQUAY-VARINA AROUND 545 PM EDT. PEA SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JFB
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:30 PM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax | 2 hr |
| Apr 21, 1:09 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 20 min |
| Apr 21, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Apr 21, 4:09 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 51 min |
| Apr 21, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 44 min |
| Apr 21, 4:50 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.